Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 424, NWS Midland/Odessa, TX

June 26, 2007Gaines County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 26, 2007, 10:58 PM CDT for Gaines County, Texas. It was in force for 62 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2007, 10:58 PM CDT (03:58 UTC)
Expired
Jun 27, 2007, 12:00 AM CDT
In force
62 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 98 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 11:00 PM CDTTSTM WND DMG6 E Seminole, TXMOBILE HOME ROLLED AND DESTROYED
Jun 26, 11:00 PM CDTTSTM WND DMGE Seminole, TX9 POWER POLES DAMAGED/DESTORYED...MANY TREE LIMBS DOWN...SEVERAL UPROOTED TREES
Jun 26, 11:10 PM CDTTSTM WND DMGSeminole, TXBACKUP GENERATORS POWER OUT COMPLETELY, RADIO TOWERS DOWN MAJOR ACCIDENTS ACROSS COUNTY
Jun 26, 11:14 PM CDTTSTM WND DMGSeagraves, TXMEDIA VIEWVER REPORTED TREEES DOWN, ROOF DAMAGE, HORSE TRAILERS FLIPPED OVER TREELIMBS THROUGH COMPANY VEHICLE
Jun 26, 11:14 PM CDTTSTM WND DMGSeminole, TX300FT RADIO TOWER GOT KNOCKED OVER ONTO A CHURCH AND 3 INCH TREE LIMBS RIPPED OFF OF TREES
Jun 26, 11:15 PM CDTTSTM WND DMG3 E Seminole, TX*** 4 INJ *** MOBILE HOME ROLLED OVER AND DESTROYED INJURING 4
Jun 26, 11:15 PM CDTTSTM WND DMGSeminole, TXROOF OFF OF BEALS DEPARTMENT STORE
Jun 26, 11:16 PM CDTTSTM WND DMGSeminole, TXGAINES COUNTY REQUESTING EMS/FIRE ASSISTANCE FROM HOBBS
Jun 26, 11:23 PM CDTTSTM WND DMGSeminole, TXPOWERLINES DOWN ALL OVER...TRAILER HOUSE BLOWN DOWN...EOC ON BATTERY POWER...300 FOOT RADIO TOWER DOWN AS WELL AS SEVERAL OTHER TOWERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 6:07 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2399 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1715 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 270400
SVRMAF
TXC165-270500-
/O.NEW.KMAF.SV.W.0424.070627T0358Z-070627T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1058 PM CDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GAINES COUNTY IN WEST TEXAS...

* UNTIL MIDNIGHT CDT

* AT 1054 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 25 MILES SOUTHWEST OF SEMINOLE...TO NEAR SEMINOLE...TO NEAR 
  SEAGRAVES...ASHMORE...AND LOOP. THE STORMS MOVING SOUTHEAST AT 30
  MPH.

* THE SEVERE THUNDERSTORMS WILL AFFECT THE FOLLOWING LOCATIONS...
  SEMINOLE...
  SEAGRAVES...
  ASHMORE...
  LOOP...
  CEDAR LAKE...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE...WITH
NUMEROUS POWER OUTAGES. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
RESIDENTS OF GAINES COUNTY SHOULD REMAIN IN A STURDY STRUCTURE 
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

LAT...LON 3295 10220 3252 10222 3253 10304 3293 10306

$$
1 follow-up statement
000 
WWUS54 KMAF 270428
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1127 PM CDT TUE JUN 26 2007

TXC165-270500-
/O.CON.KMAF.SV.W.0424.000000T0000Z-070627T0500Z/
GAINES TX-
1127 PM CDT TUE JUN 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR GAINES COUNTY...

AT 1110 PM CDT...SKYWARN SPOTTERS REPORTED DOWNED RADIO TOWERS AND 
MAJOR ACCIDENTS AS A RESULT OF DAMAGING WINDS IN GAINES COUNTY.

AT 1114 PM CDT...THE PUBLIC REPORTED TREES DOWN...ROOF 
DAMAGE...TREES ON VEHICLES...AND HORSE TRAILERS FLIPPED OVER IN 
SEAGRAVES.

AT 1119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE ALONG A 
LINE LOCATED FROM LOOP TO SEMINOLE TO 13 MILES SOUTHWEST OF 
SEMINOLE...MOVING SOUTHEAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
LOOP...ASHMORE...SEMINOLE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SAFE
SHELTER AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

LAT...LON 3295 10220 3269 10221 3268 10223 3266 10221
      3252 10222 3252 10261 3253 10262 3254 10301
      3294 10261

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:52 PM CDT, 8 hours 6 minutes earlier.

Area forecast discussion, Jun 26, 2:52 PM CDT, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
252 PM CDT TUE JUN 26 2007

.SHORT TERM...
DESPITE PERSISTENT UPPER LEVEL FEATURES...MEANING A SHEAR AXIS TO
THE EAST AND AN UPPER LEVEL RIDGE TO THE WEST...THE FORECAST REMAINS
DIFFICULT.  THERE APPEARS TO BE A NORTHWEST/SOUTHEAST ORIENTED
OUTFLOW BOUNDARY LYING JUST NORTHEAST OF THE CWA FROM CONVECTION
OVER THE BIG COUNTRY LAST NIGHT AND THE RED RIVER TODAY.  A SURFACE
LOW WAS LOCATED OVER SOUTH CENTRAL NEW MEXICO AND A TROUGH EXTENDING
SOUTHEASTWARD ALONG THE RIO GRANDE.  WATER VAPOR IMAGERY REVEALED A
WEAK SHORTWAVE TROUGH...OR MCV...TRANSLATING SOUTHWARD THROUGH THE
NORTHEASTERN CWA AND ANOTHER THROUGH THE TEXAS PANHANDLE...WHILE
ANOTHER SHORTWAVE TROUGH WAS TOPPING THE UPPER RIDGE OVER
COLORADO.

THINK WE WILL SEE ISOLATED TO WIDELY SCATTERED CONVECTION DEVELOP
OVER THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS
THROUGH LATE AFTERNOON.  COPIOUS AMOUNTS OF MOISTURE EXIST OVER
THESE AREAS...BUT THE UPPER RIDGE HAS STRENGTHENED THERE SINCE
YESTERDAY.  OTHERWISE...WOULD HAVE GONE WITH HIGHER POPS.  MAY ALSO
SEE ISOLATED CONVECTION OVER THE WESTERN LOW ROLLING PLAINS THAT
DEVELOP FROM THE AFOREMENTIONED OUTFLOW BOUNDARY.  LAPSE RATES ARE
ONLY MOIST ADIABATIC THERE THOUGH...AND NOT SURE WE/LL SEE MUCH MORE
THAN ISOLATED STORMS THERE THROUGH 27/00Z WITHOUT SOME MID LEVEL
SUPPORT DUE TO THE UPPER RIDGE ALSO STRENGTHENING THERE.  STILL WILL
MENTION THE POSSIBILITY OF A FEW SEVERE STORMS IN BOTH AREAS FROM
LATE AFTERNOON THROUGH EARLY AFTERNOON.

LATER TONIGHT...EXPECT CONVECTION TO DEVELOP ALONG AND BEHIND A COLD
FRONT OVER SOUTHEASTERN COLORADO THIS AFTERNOON.  DESTABILIZATION OF
THE ATMOSPHERE...AND THE SHORTWAVE TROUGH ROUNDING THE UPPER
RIDGE...SHOULD AID DEVELOPMENT THERE.  THINK AN MCS WILL FORM BY
EVENING...THEN MOVE SOUTH INTO THE CWA OVERNIGHT.  HAVE GONE WITH A
COMPROMISE BETWEEN THE FASTER NAM AND SLOWER GFS ON THE TIMING OF
THIS EVENTUAL MCS...WHICH CONSTITUTED RAISING POPS OVER THE
NORTHEAST HALF OR SO OF THE CWA.  DAMAGING WINDS WILL BE POSSIBLE
ALONG/AHEAD OF THIS MCS...AND TO A LESSER EXTENT HAIL WITHIN THE
EXPECTED AREA OF CONVECTION.  WILL INCLUDE A MENTION OF THIS...AND
LOCALLY HEAVY RAINFALL...IN THE HWO.  THINK THE FRONT WILL MAKE IT
INTO THE CWA BY MORNING...SO COOLED MINIMUM TEMPERATURES A LITTLE
THERE...IN ADDITION TO A FEW LOCATIONS OVER THE WESTERN CWA WHERE
SLIGHTLY LOWER DEWPOINTS SHOULD AID COOLING.

.LONG TERM...
THE ABOVE MENTIONED COLD FRONT IS EXPECTED TO AID IN DEVELOPING
CONVECTION ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO ON
WEDNESDAY. THE HIGHER RAIN CHANCES WILL INITIALLY BE FAVORED
ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS WITH THE
FRONT MOVING INTO THIS REGION WEDNESDAY MORNING. RAIN CHANCES WILL
INCREASE ACROSS THE REMAINDER OF THE REGION DURING THE AFTERNOON
AS THE FRONT CONTINUES TO PUSH SOUTH. MID-LEVEL SUPPORT APPEARS TO
BE STRONGEST OVER THE EASTERN PERMIAN BASIN AND WESTERN LOW
ROLLING PLAINS AS THE SHORT RANGE MODELS DEPICT A SERIES OF WEAK
DISTURBANCES MOVING SOUTH ALONG THE WESTERN PERIPHERY OF THE UPPER
LOW. FOR WEDNESDAY NIGHT...THE FOCUS FOR CONVECTION WILL MOVE
SOUTH INTO THE TRANS PECOS REGION AS THE FRONTAL BOUNDARY
CONTINUES TO MOVE SOUTH WHILE WEAKENING. MID-LEVEL SUPPORT REMAINS
ACROSS THE EASTERN AREAS...AND ADDITIONAL SUPPORT IS POSSIBLE OVER
THE PLAINS OF EASTERN NEW MEXICO AS SHORTWAVE ENERGY TOPS THE
DESERT SOUTHWEST RIDGE AND MOVES SOUTH. WE WILL CONTINUE WITH
HIGHER POPS ALONG THE FRONTAL BOUNDARY AND ACROSS THE HIGHER
TERRAIN. CONFIDENCE IN THE DETAILS FOR THURSDAY INTO THE WEEKEND
REMAINS LOW. HOWEVER...IT DOES APPEAR THE DESERT SOUTHWEST RIDGE
WILL GRADUALLY BUILD INTO THE CENTRAL PLAINS. THIS WILL LIKELY
WEAKEN OR DISLODGE THE LOW CURRENTLY OVER WESTERN OKLAHOMA. A
REMNANT SHEAR AXIS MAY REMAIN ACROSS CENTRAL TEXAS AND POSSIBLY
INTO PORTIONS OF WEST TEXAS. AGAIN...CONFIDENCE IN THE DETAILS
THIS FAR OUT IS LOW AND FOR NOW...WE WILL GO WITH THE CURRENT
FORECAST...WHICH CALLS FOR GRADUALLY DECREASING RAIN CHANCES FOR
THE END OF THE WORK WEEK INTO THE WEEKEND. IF THE CURRENT
OPERATIONAL RUNS OF THE GFS AND ECMWF VERIFY IN DEPICTING AN
UPPER LOW DEVELOPING ACROSS NORTHERN COAHUILA MEXICO EARLY NEXT
WEEK...RAIN CHANCES WOULD NEED TO BE INCREASED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              71  84  67  85  /  40  40  30  30
CARLSBAD NM                68  93  70  91  /  30  30  40  20
DRYDEN TX                  75  91  72  89  /  20  30  50  30
FORT STOCKTON TX           73  90  70  89  /  20  30  40  30
GUADALUPE PASS TX          66  86  66  85  /  20  30  40  30
HOBBS NM                   68  92  68  91  /  30  30  30  20
MARFA TX                   60  87  63  83  /  20  30  50  40
MIDLAND INTL AIRPORT TX    72  88  68  88  /  30  30  30  30
ODESSA TX                  73  88  69  86  /  30  30  30  30
WINK TX                    75  94  71  93  /  30  30  40  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

67/06
Hazardous weather outlook, Jun 26, 2:35 PM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 PM CDT TUE JUN 26 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
235 PM CDT TUE JUN 26 2007 /135 PM MDT TUE JUN 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED SCATTERED THUNDERSTORMS WILL BE
POSSIBLE OVER THE HIGHER TERRAIN OF SOUTHEASTERN NEW MEXICO AND
WEST TEXAS INTO THIS EVENING. ADDITIONAL ISOLATED THUNDERSTORMS
WILL BE POSSIBLE OVER THE WESTERN LOW ROLLING PLAINS. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS...A
FEW OF THEM COULD PRODUCE DAMAGING WINDS...HAIL AND LOCALLY HEAVY
RAINFALL.

OVERNIGHT...ONE OR MORE CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO
MOVE SOUTH INTO SOUTHEASTERN NEW MEXICO...THE UPPER TRANS
PECOS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS ALONG AND
BEHIND A COLD FRONT.  SOME OF THESE STORMS COULD PRODUCE DAMAGING
WINDS...HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL CONTINUE SOUTH ACROSS THE AREA WEDNESDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN ASSOCIATION WITH THIS
BOUNDARY.  SEVERE STORMS DO NOT APPEAR LIKELY...HOWEVER LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE WEDNESDAY ACROSS THE SOUTHEAST NEW
MEXICO PLAINS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS...AND
FROM THE GUADALUPE MOUNTAINS...TO THE BIG BEND REGION AND EASTWARD
ACROSS THE STOCKTON PLATEAU AND LOWER TRANS PECOS WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 26, 5:38 PM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
538 PM CDT TUE JUN 26 2007

TXZ081-262300-
BIG BEND AREA-
538 PM CDT TUE JUN 26 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN BREWSTER COUNTY.

AT 535 PM CDT...A STRONG THUNDERSTORM WAS LOCATED ALONG STATE
HIGHWAY 118 ABOUT 14 MILES SOUTH OF ALPINE. THIS STORM IS MOVING
SLOWLY TO THE SOUTH AT 5 TO 10 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR 50
MPH...SMALL HAIL...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.

SEEK SAFE SHELTER INDOORS IF YOU ARE IN THE PATH OF THIS STORM.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
Special weather statement, Jun 26, 8:34 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
834 PM CDT TUE JUN 26 2007

NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-270400-
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-
UPTON-REAGAN-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE
834 PM CDT TUE JUN 26 2007 /734 PM MDT TUE JUN 26 2007/

...STRONG TO SEVERE THUNDERSTORMS APPROACHING SOUTHEASTERN NEW
MEXICO AND THE NORTHERN PERMIAN BASIN...

A LARGE COMPLEX OF THUNDERSTORMS LOCATED ACROSS EAST CENTRAL NEW
MEXICO AND THE NORTHERN SOUTH PLAINS EARLY THIS EVENING WILL
CONTINUE TO PUSH SOUTH TOWARD THE NORTHERN PORTIONS OF WEST TEXAS
AND SOUTHEASTERN NEW MEXICO. AT 820 PM CDT...THE LEADING EDGE OF
THIS COMPLEX OF STORMS EXTENDED ALONG A LINE FROM VAUGHN NEW
MEXICO...TO CLOVIS NEW MEXICO...TO MULESHOE AND LITTLEFIELD
TEXAS...TO NEAR SILVERTON AND PLAINVIEW TEXAS. THIS LINE OF STORMS
IS PUSHING SOUTH AT AROUND 30 MPH.

THESE STORMS ARE EXPECTED TO ENTER NORTHERN LEA AND EDDY COUNTIES
IN SOUTHEASTERN NEW MEXICO BETWEEN 830 PM AND 900 PM MDT...AND THE
NORTHERN PERMIAN BASIN...INCLUDING GAINES...DAWSON...BORDEN...AND
SCURRY COUNTIES BETWEEN 1000 AND 1030 PM CDT. THIS COMPLEX OF
STORMS HAS ALREADY HAD A HISTORY OF PRODUCING LARGE HAIL TO THE
SIZE OF GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH IN THE
NORTHERN TEXAS SOUTH PLAINS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF
SOUTHEASTERN NEW MEXICO...THE PERMIAN BASIN...AND THE WESTERN LOW
ROLLING PLAINS UNTIL 1 AM CDT...OR MIDNIGHT MDT. RESIDENTS IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AS THIS LINE OF STORMS APPROACHES. BE PREPARED TO TAKE
QUICK ACTION AND SEEK SAFE SHELTER AS THUNDERSTORMS MOVE INTO THE
REGION LATER THIS EVENING.
Special weather statement, Jun 26, 10:08 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1008 PM CDT TUE JUN 26 2007

NMZ028-270415-
EDDY COUNTY PLAINS-
908 PM MDT TUE JUN 26 2007

...STRONG OUTFLOW WINDS MOVING INTO NORTHERN EDDY COUNTY...

STRONG WINDS ASSOCIATED WITH OUTFLOW FROM A VERY INTENSE LINE OF
THUNDERSTORMS LOCATED ACROSS ACROSS EAST CENTRAL NEW MEXICO WILL
PUSH SOUTHWARD INTO EDDY COUNTY THROUGH 1000 PM MDT. EXPECT WINDS TO
SHIFT TO THE NORTH AT 40 TO 45 MPH...WITH GUSTS NEAR 55 MPH IN THE
ARTESIA...LAKEWOOD...HOPE...LOCO HILLS AREAS...POSSIBLY REACHING
CARLSBAD BY 1000 PM.

IN ADDITION...EXPECT BLOWING DUST TO REDUCE VISIBILITY TO ONE HALF
MILE OR LESS.

RESIDENTS SHOULD SEEK SAFE SHELTER INDOORS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
WEDNESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 10:01 PM CDTSevere Thunderstorm WarningMAFGaines59 min
Jun 26, 10:36 PM CDTSevere Thunderstorm WarningMAFDawson54 min
Jun 26, 10:44 PM CDTSevere Thunderstorm WarningMAFAndrews61 min
Jun 26, 11:23 PM CDTSevere Thunderstorm WarningMAFDawson67 min
Jun 26, 11:34 PM CDTSevere Thunderstorm WarningMAFEctor, Winkler56 min
Jun 26, 11:36 PM CDTFlash Flood WarningMAFGaines3 hr
Jun 26, 11:42 PM CDTSevere Thunderstorm WarningMAFLoving63 min
Jun 26, 11:43 PM CDTSevere Thunderstorm WarningMAFMartin62 min
Jun 26, 11:43 PM CDTSevere Thunderstorm WarningMAFAndrews62 min
Jun 26, 11:48 PM CDTSevere Thunderstorm WarningMAFMidland57 min
Jun 26, 11:56 PM CDTSevere Thunderstorm WarningMAFBorden64 min
Jun 26, 11:56 PM CDTSevere Thunderstorm WarningMAFWard64 min
Jun 26, 11:59 PM CDTSevere Thunderstorm WarningMAFGaines61 min
Jun 27, 12:02 AM CDTSevere Thunderstorm WarningMAFCulberson, Reeves58 min
Jun 27, 12:14 AM CDTSevere Thunderstorm WarningMAFCrane61 min
Jun 27, 12:23 AM CDTFlash Flood WarningMAFEctor, Midland3 hr
Jun 27, 12:25 AM CDTSevere Thunderstorm WarningMAFGlasscock, Howard65 min
Jun 27, 12:28 AM CDTSevere Thunderstorm WarningMAFEctor47 min
Jun 27, 12:33 AM CDTSevere Thunderstorm WarningMAFPecos57 min
Jun 27, 12:34 AM CDTSevere Thunderstorm WarningMAFDawson42 min
Jun 27, 12:36 AM CDTSevere Thunderstorm WarningMAFUpton54 min
Jun 27, 12:41 AM CDTSevere Thunderstorm WarningMAFMartin, Midland64 min
Jun 27, 12:43 AM CDTSevere Thunderstorm WarningMAFMitchell, Scurry62 min
Jun 27, 12:53 AM CDTSevere Thunderstorm WarningMAFBorden67 min
Jun 27, 12:54 AM CDTSevere Thunderstorm WarningMAFCulberson, Reeves66 min
Jun 27, 1:09 AM CDTSevere Thunderstorm WarningMAFReagan66 min
Jun 27, 1:14 AM CDTSevere Thunderstorm WarningMAFCrane61 min
Jun 27, 1:24 AM CDTSevere Thunderstorm WarningMAFGlasscock66 min
Jun 27, 1:26 AM CDTSevere Thunderstorm WarningMAFPecos64 min
Jun 27, 1:27 AM CDTSevere Thunderstorm WarningMAFUpton63 min
Jun 27, 1:48 AM CDTSevere Thunderstorm WarningMAFJeff Davis57 min
Jun 27, 1:56 AM CDTSevere Thunderstorm WarningMAFReeves64 min
Jun 27, 2:24 AM CDTSevere Thunderstorm WarningMAFTerrell66 min
Jun 27, 2:29 AM CDTSevere Thunderstorm WarningMAFPecos61 min
Jun 27, 4:11 AM CDTFlash Flood WarningMAFEctor, Midland3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.